Restylane injected 3 weeks ago. Eyes look bad- Tyndall effect? (Photo)

i do restylane injected 3 weeks ago in tear troughs, but my eyes seem to look worse and worse. What is causing this. Could it be bruising, or Tyndall effect?

Doctor Answers 6

Restylane under eyes

You have to be very careful when injecting around the eye area because if fillers are not injected properly in this area, they can actually increase under eye bags/dark circles or even create them.  I can't tell from your photographs if it's bruising, hyperpigmenation or Tyndall effect.  This effect happens from scattering of light through thin eyelid that occurs when an HA filler is placed superficially in the skin. Luckily Restylane can be dissolved away with a hyaluronidaze if there is a problem.  See your injector for a FU to address the issue.


New York Oculoplastic Surgeon
4.7 out of 5 stars 64 reviews

Tyndall effect

Hi ~ The Tyndall effect, which is caused by fillers that are injected too superficially, leads to a bluish discoloration in the areas where fillers were injected. It is hard to tell from your photos. Most bruising should be resolved or improving by 3 weeks therefore it could likely be the tyndall effect if it is getting worse. I would recommend discussing this with your injector since it has been 3 weeks since the initial injections. Good luck!

Michael Hromadka, MD
Kalispell Physician
5.0 out of 5 stars 4 reviews

Eyes look bad after Restylane injections. Tyndall effect?

Thank you for sharing your question and photograph.  It is difficult to comment without pretreatment photographs but it appears that you have bruising and not Tyndall taking place.   I would recommend Arnica Montana topically as well as warm compresses to see if you can't accelerate absorption of the bruising by your body.  Hope this helps. 

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 43 reviews

Eye issue after filler

It would be nice to compare pretreatment photos with post treatment photos. I can't really see much with the photo.

Steven Wallach, MD
New York Plastic Surgeon
4.1 out of 5 stars 24 reviews

Bruising following Restylane injections

Thank you for sharing your question and photo. It is extremely rare to experience the Tyndall Effect with Restylane. It is more common with the other fillers. You likely have bruising. Give it a week to pass.  Good luck,

Tyndall Effect

Thank you for sharing your case and photo.  It doesn't look like a Tyndall effect, but I can't tell for sure by looking at your picture.  You may want to consider a consultation with an oculoplastic surgeon to discuss all of your options. Good luck!

Samuel Baharestani, MD
Long Island Oculoplastic Surgeon
4.8 out of 5 stars 24 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.